Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 71, NWS Quad Cities, IA

June 23, 2020Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this river flood warning at Jun 23, 2020, 4:15 AM CDT for Hancock County, McDonough County, Illinois. It took effect at Jun 23, 2020, 4:39 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 4:15 AM CDT (09:15 UTC)
In effect from
Jun 23, 2020, 4:39 AM CDT
Expired
Jun 23, 2020, 10:24 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Hancock County, IL, McDonough County, IL

The radar

The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 19.95 ft at Jun 23, 2020, 6:00 AM CDT.

actionminormoderate510152006/2306/24
Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

981 
WGUS43 KDVN 230915
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
415 AM CDT Tue Jun 23 2020

...The National Weather Service in Quad Cities has issued a Flood 
Warning for the following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties

.Heavy rainfall recently will push the La Moine Rive above flood stage.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-109-232114-
/O.NEW.KDVN.FL.W.0071.200623T0939Z-200624T2100Z/
/CLMI2.1.ER.200623T0939Z.200623T1800Z.200624T0300Z.NO/
415 AM CDT Tue Jun 23 2020

...Flood Warning in effect until this evening...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The La Moine River at Colmar.
* Until this evening.
* At 3:45 AM Tuesday the stage was 19.8 feet and rising.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this morning and continue rising 
  to 20.7 feet today. The river will fall below flood stage this 
  evening.
* Impact, At  20.0 feet, Water affects the lowest portions of Lambert
  Road and affects Lamar Road approximately 100 feet north of the 
  intersection with County Road 26.

&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4041 9102


$$

RP Kinney
2 follow-up statements
847 
WGUS83 KDVN 231351
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
851 AM CDT Tue Jun 23 2020

.Updated flood information on the La Moine River.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-109-240551-
/O.EXT.KDVN.FL.W.0071.000000T0000Z-200624T2125Z/
/CLMI2.1.ER.200623T1411Z.200623T1800Z.200624T0325Z.NO/
851 AM CDT Tue Jun 23 2020

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The La Moine River at Colmar.
* Until this evening.
* At  7:45 AM Tuesday the stage was 19.8 feet and steady.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this morning and continue rising 
  to 20.5 feet today. The river will fall below flood stage this 
  evening.
* Impact, At  20.0 feet, Water affects the lowest portions of Lambert
  Road and affects Lamar Road approximately 100 feet north of the 
  intersection with County Road 26.

&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4041 9102


$$
863 
WGUS83 KDVN 231524
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
1024 AM CDT Tue Jun 23 2020

.Updated flood information on the La Moine River.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

ILC067-109-231554-
/O.CAN.KDVN.FL.W.0071.000000T0000Z-200624T2125Z/
/CLMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM CDT Tue Jun 23 2020

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The La Moine River at Colmar.
* At  9:45 AM Tuesday the stage was 19.4 feet and falling.
* Flood stage is 20.0 feet.
* No flooding is occurring, and no flooding is forecast.
* Forecast, Crested below flood stage at 20.0 feet. fall to 16.9 feet
  Wednesday morning.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4041 9102


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:43 AM CDT, 32 minutes earlier.

Area forecast discussion, Jun 23, 3:43 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
343 AM CDT Tue Jun 23 2020

.SYNOPSIS...
Issued at 330 AM CDT Tue Jun 23 2020

High pressure was dumping down the northern into central plains,
while it's easterly flank gradient was inducing drying/cool
advecting northwesterly sfc winds acrs the region. Aloft, high
amplitude northwesterlies to the west of a seasonably deep trof acrs
the western GRT LKS was shuttling upper level vort max's down acrs
the upper Midwest, with the current water vapor loop showing one
currently acrs southwestern WI and northeastern IA, and another one
lurking upstream acrs northwestern MN. This pattern to bring about
cooler and less humid conditions for a few days, before a warming
upstream ridge gets pressed this way along with pushing agent upper
trof for more organized precip changes by late week.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Tue Jun 23 2020

Today...The adjacent vort max will continue to fester the chance for
an isolated shower in the western and southern DVN CWA this morning
along with some patchy AC. But the next approaching wave/vort spoke
out of MN and diurnal heating making for steep LLVL lapse rates,
will be the driver for isolated to sctrd showers and even a few
possible thunderstorms this afternoon into mid evening. Fcst
soundings showing inverted-V soundings and deep mixing profiles
suggest passing showers/storms may be able to produce enhanced wind
gusts, but vertical wind profiles at topped of the mixed layer not
that supportive of that much higher values than 30 MPH. A
thundershower may be able to produce some graupel in cooled column
aloft. The soundings also suggest breezy northwest sfc winds of 10-
20 MPH, and dry down-mixed sfc DPTs in the low to mid 50s. This
along with ambient well below normal high temps in the mid to upper
70s. CU Rule parameters suggests afternoon cumulus coverage of
sctrd to broken coverage for partly cloud skies.

Tonight...Fcst soundings suggest enough instability/CAPEs to allow
some thunder to linger into mid evening, before the isolated
showers decay diurnally and after upper vort passage. Another
seasonably cool night in store with lows well down in the 50s.
Ongoing northwesterly boundary layer flow and dry-downed sfc DPTs
should limit the chance for fog even over the recent heavy rainfall
areas.   ..12..

.LONG TERM...(Wednesday through Monday)
ISSUED AT 330 AM CDT Tue Jun 23 2020

Key Messages:

1) Active weather returns late Thursday with questions about storms
next weekend.

2) Heat and humidity return by Friday.

Discussion.

Wednesday...

A shortwave trough will drop south through the region in northwest
flow, supporting mainly afternoon/early evening showers and a few
sub-severe thunderstorms. Expect a rather mild day with highs in the
mid 70s to near 80.

Thursday...

Expect dry conditions during the daytime with the upper ridge poised
to the west. Afternoon temperatures will moderate into the low 80s.

Thursday Night/Friday...

A warm front will likely be the focus for strong moisture advection
late Thursday night with the initial round of storms expected. Timing
of the cold frontal passage is in question for Friday. However this
period looks favored for the highest storm coverage and severe
weather weather potential.

Saturday through Monday...

There is considerable disagreement among the medium-range model and
ensemble guidance this period. The GFS stalls a boundary in the area
Sun-Mon, while the ECMWF is virtually dry. Chance pops are carried
throughout. Expect warm and muggy conditions, with afternoon heat
index values as high as the low 90s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 1240 AM CDT Tue Jun 23 2020

Mainly a VFR TAF cycle under northwest flow and passing bouts of
stratocu and AC. Isolated showers will be possible in this flow
early this morning, then again pop-up isolated to wdly sctrd showers
and a possible thunderstorm this afternoon into early evening.
But coverage and timing so hard to define and not worth putting
the TAFs at this time. Generally northwest sfc winds of 5-10 KTs
into early Tue morning, then increasing to 10-15 KTs by afternoon.

&&

.HYDROLOGY...
Issued at 1044 PM CDT Mon Jun 22 2020

Heavy rainfall of 2 to 5 inches between Sunday and today across
portions of eastern Iowa will lead to flooding on several
tributary rivers with portions of the Wapsipinicon, Cedar, Iowa
and Skunk river basins impacted. Minor flooding is expected at
many locations, but some of the heavier rainfall and greater
runoff will lead to moderate flooding on portions of the Cedar
River and major flooding on the Wapsipinicon River at DeWitt.

Aside from the river flooding, areal flooding is ongoing
especially over portions of Buchanan, Benton and Linn counties
with several creeks (Bear creek, Dry creek, Lime creek, Mud creek,
Morgan creek and Indian creek) out of their banks.

Please refer to the latest Flood Warnings and Flood Statements
for further information.

For the remainder of the week little if any additional rain is
expected Tuesday through Thursday, but thunderstorms may return by
Friday with the potential for more heavy rain. This active pattern
and potential for heavy rain may persist through next week.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...RP Kinney
AVIATION...12
HYDROLOGY...McClure
Hazardous weather outlook, Jun 22, 7:14 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
714 PM CDT Mon Jun 22 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
714 PM CDT Mon Jun 22 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Flooding is occurring or forecast to develop on area rivers. In
addition, recent heavy rain has resulted in areal flooding of
creeks, streams and low lying spots in several locations. Please
see the latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated afternoon thunderstorms are possible Tuesday and
Wednesday. Severe weather is not expected with these storms.

Additional thunderstorm chances will occur from Thursday night
through Saturday. It is too early to assess any potential for
severe weather during this time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.